MAUDE Adverse Event Report: TERUMO CORP. SINGLE USE GUIDEWIRE

TERUMO CORP. SINGLE USE GUIDEWIRE
Model Number G-240-2545S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Respiratory Failure (2484); Pneumoperitoneum (4819)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled " endoscopic ultrasound-guided gallbladder drainage: beyond cholecystitis.".Literature summary: endoscopic ultrasound-guided gallbladder drainage (eus-gbd) is an alternative to surgery for acute cholecystitis (ac) in poor operative candidates.However, the role of eus-gbd in non-cholecystitis (nc) indications has not been well studied.We compared the clinical outcomes of eus-gbd for ac and nc indications.Consecutive patients undergoing eus-gbd for all indications at a single center were retrospectively analyzed.Fifty-one patients underwent eus-gbd during the study period.Thirty-nine (76%) patients had ac while 12 (24%) had nc indications.Nc indications included malignant biliary obstruction (n = 8), symptomatic cholelithiasis (n = 1), gallstone pancreatitis (n = 1), choledocholithiasis (n = 1), and mirizzi¿s syndrome (n = 1).Technical success was noted in 92% (36/39) for ac and 92% (11/12) for nc (p > 0.99).The clinical success rate was 94% and 100%, respectively (p > 0.99).There were four adverse events in the ac group and 3 in the nc group (p = 0.33).Procedure duration (median 43 vs.45 min, p = 0.37), post-procedure length of stay (median 3 vs.3 days, p = 0.97), and total gallbladder-related procedures (median 2 vs.2, p = 0.59) were similar.Eus-gbd for nc indications is similarly safe and effective as eus-gbd in ac.Type of adverse events/number of patients: abdominal pain with hospitalization - 1 patient; bleeding requiring transfusions - 1 patient; bleeding requiring embolization of the gastroduodenal artery - 1 patient; pneumoperitoneum requiring exploratory laparotomy ¿ 1 patient; pneumoperitoneum requiring supportive care with intravenous fluids and antibiotics ¿ 1 patient; respiratory failure requiring ventilation and additional stay in the intensive care unit ¿ 1 patient; cholecystocolonic fistula requiring stent removal and gastric clips for closure ¿ 1 patient.Two patients had reportedly died.It was reported these deaths were unrelated to procedures or the devices in use during the procedures.This literature article requires 2 reports.The related patient identifiers are as follows: -b)(6): gf-uct180 evis exera ii ultrasound gastrovideoscope; (b)(6): g-240-2545s single use guidewire.This medical device report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
SINGLE USE GUIDEWIRE
Common Device Name
SINGLE USE GUIDEWIRE
Manufacturer (Section D)
TERUMO CORP.
44-1, 2-chome, hatagaya
shibuya-ku, tokyo 151-0 072
JA  151-0072
MDR Report Key17556570
Report Number2429304-2023-00259
Device Sequence Number5045611
Product Code OCY
UDI-Device Identifier04953170282782
UDI-Public04953170282782
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2023
Report Date (Section F) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG-240-2545S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/18/2023
Event Location Hospital
Date Report to Manufacturer07/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT180 EVIS EXERA II GASTROVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown